Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Male Sexual Disorders

Question: Erectile Dysfunction/soft glans - after use of rec drugs


 Richc - Mon Aug 20, 2007 2:03 am

I come to you as someone who is in desperate need of some advice. I am having erectile difficulties that have been caused by psycogenic and I now suspect physical factors. I have seen several urologists who have told me they can not tell me the reason for my problems. I had a doppler ultrasound under prostglandin e1 that came back normal.

The key symptoms are that i am experiencing slight firmness in the shaft whilst flaccid - it is comparable to 'hard rubber', and feels turgid or a little tough (but not fibrous); that the glans of my penis is quite soft (Even a little `mushy`) during erections; i lose my erection without direct manual stimulation; and will lose an erection almost instantaneosly when standing up. These symptoms occured from about a month ago, when I masturbated quite forcefully under the influence of ecstasy and marijuana. Since then, I noticed immediately the firmness in the flaccid shaft. I don't think I had a priapism because i've never had a rock hard, painful erection for > 4 hours. Although, on that day, and since I sometimes experience semi-erections that last a couple of hours.

I am hoping you can help make a diagnosis as I have read hundreds of forum and articles and when it comes to these questions, experts usually say they can`t answer.

In fact my symptoms are near identical to a forum member of another forum/ The expert could not respond. I am hoping you can and have listed his case directly below:

Starting about 3 years ago, my erections became less firm. This phenomenon occured during a 1-yearish episode of depression, which I immediately linked to this symptom. It is now 3 years later, however, and I am not depressed at all anymore and I have not been for about 2.5 years. The problem has continued and even gotten worse. I do not often experience morning erections. They do occur occasionally, but quite infrequently. Whereas I used to get spontaneous erections and be able to achieve erection just by visual stimuli, this is no longer the case. I almost always need direct stimulation for a chance to achieve erection. When I masturbate, I almost always achieve erection and maintain it with continued stimulation. However, the glans often does not become hard although the shaft is. If I discontinue stimulation, the erection disappears quite quickly. Often, if I stand up, even with continued stimulation, the erection disappears. During intercourse, there are rare times when I can maintain an erection for a longer period of time (15-30 minutes). But as said, these times are rare. Sometimes (about 1 time out of every 5 sessions) I lose my erection during intercourse. Sometimes I am able to get it back. I am not experiencing performance anxiety and I have spoken with my partner about the problem. I do not think that any (conscious) psychological difficulty is affecting this. The soft glans during erection as well as the quick drainage after the cessation of stimulation (and standing up) leads me to suspect the problem might be related to venous leakage. However, does this theory clash with the occasional secure erection? What do you think the likely cause of this is? I have done all the reading on drugs, etc. What treatment options are available, if any, that are more permanent? Thank you very much.
 Dr. Chan Lowe - Thu Sep 13, 2007 10:30 pm

User avatar Hi Richc,

I cannot say for sure but it does sound as if you are having a problem with the venous drainage of your penis. It may be that the "tubes" in the penis that normally fill with blood are not able to fill properly due to an inappropriately relaxed vein that should be constricted more to prevent blood drainage and allow erection.

I am not aware of a direct way to test this. My best advice is to continue to follow up with the urologist.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us